Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Discordant CD4 - CD4%
Apr 23, 2007

Pos.2003 currently on boosted Reyataz/Truvada. last labs March 2007 vl 156 CD4 342 13%. Prior labs 6 months previous: vl 103 CD4 300 14%. To repeat labs in July since I have been above non-detectable two times in a row, when I was always non-detect before. If July labs remain above detectable considering a genotype. Is this prudent even with such small increases in VL? My Cd4% in 2005 was 16% (highest), keeps dropping. Am I progressing back into AIDS? JR.

Response from Dr. Sherer

No, the evidence does not suggest that you are progressing back into AIDS at this moment. Your labs show a low level viremia which may be a blip on two occassions, and your CD4 cell count does not show a significant change over the past two measures. You should just remain as adherent to your medications as possible and repeat the CD4 cell count and viral load, and ask your doctor these same questions.

Blips occur in 40% of patients on ART, and they often occur on multiple occassions. Minor adherence lapses, recent vaccinations, and viral infections can cause transient rises in viral load.

For a CD4 cell count change to be 'significant' it must be +/- 15% above baseline, or > +/- 3% change in the CD4 cell percent. So your current values have not changed significantly from 342 - 300, nor from 16% -> 13%.

Finally, you and your doctor should order a genotype, but be aware that it is difficult to sequence the virus when the viral load is less than 1,000 copies/ml, so it may not be possible.


Previous
resistance
Next
resistance testing

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement